MAUDE Adverse Event Report: ALTIMATE MEDICAL EASYSTAND BANTAM MEDIUM; STANDING FRAME

ALTIMATE MEDICAL EASYSTAND BANTAM MEDIUM; STANDING FRAME
Model Number BANTAM MEDIUM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The standing frame was shipped in early april 2020 and the injury occurred at the medical equipment dealer's facility while the unit was being assembled to prepare for delivery to the customer.The employee at the medical equipment dealer was working with the new unit without a user in the unit.When working with units without an individual in them, some pressure may need to be applied to the seat of the unit to release the unit from the standing position.Once the unit starts to descend the pressure can be relieved and the unit will descend on it's own.In this case the employee grabbed the hip bracket, which is not a typical location that is accessed by the attendant (or an end user), and about a quarter of the way down the individuals thumb was pinched between the hip bracket and the hip guide knob.The individual received a cut to their thumb which needed stitches to repair.The chair was eventually delivered to the customer and the dealer stated that the unit was working properly when the chair was delivered.Two caution statements are included under the safety precautions page of the owner's manual which state: caution: this equipment is designed to accommodate a range of users; therefore the unit has various adjustment slots and holes.Avoid placing fingers or other body parts in any of these areas.Caution: while in use this equipment has various moving parts, familiarize yourself with the unit and avoid placing hands or fingers near any of these areas.There is also a statement under the maintenance section that states: if the unit is in the standing position and unoccupied, it is necessary to apply pressure to the seat of the unit while pushing the pump handle back.This issue appears to be an isolated case, in performing the investigation on an equivalent unit we determined that there is a very short timeframe where this could occur.Since the bantam medium was released in 2013, this is the first and only recorded issue/complaint alleging a finger being pinched and injured in this manner.The likely hood of this re-occuring is very small.In closing out this complaint, ami quality personnel will communicate to the medical equipment dealer that we reviewed the issue, along with the information included in the bantam medium owner's manual.
 
Event or Problem Description
On (b)(6) 2020 quality personnel received an email about an injury to an employee of a medical equipment dealer.On (b)(6) 2020 a phone call was made to gather more information about the injury.The injury to the employee occurred when the individual working with the unit was lowering the empty unit from the standing position.In this case the individual grabbed the hip bracket and about a quarter of the way down the individual's thumb was pinched between the hip bracket and the hip guide knob.The individual received a cut to their thumb which needed stitches to repair.

Brand Name
EASYSTAND BANTAM MEDIUM
Common Device Name
STANDING FRAME
Manufacturer (Section D)
ALTIMATE MEDICAL
262 west first street
morton, mn
MDR Report Key10200463
Report Number2183634-2020-00002
Device Sequence Number11031193
Product Code INO
UDI-Device Identifier10858921006055
UDI-Public(01)10858921006055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBANTAM MEDIUM
Device Catalogue NumberPY5500
Was Device Available for Evaluation? No
Device Age2 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;